Tennessee, 2007Drought in Tennessee, July 1 to 31, 2007
July 1 to 31, 2007 · NWS OHX · 39 events in 39 counties and zones
Governor Phil Bredesen had requested federal disaster drought assistance aid for farmers across all 95 counties in Tennessee on July 5, 2007. The request was approved by the USDA on July 31.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Governor Phil Bredesen had requested federal disaster drought assistance aid for farmers across all 95 counties in Tennessee on July 5, 2007. The request was approved by the USDA on July 31. The assistance will give an opportunity for farmers to receive low interest loans.
The impact of the drought continued into July. The Tennessee Valley Authority (TVA) average system inflow above Chickamauga Dam for the week ending July 8 was 4,010 cubic feet per second (cfs). That inflow for the week ending July 8 ranks 105th out of 105 years of record for this time of year. Tennessee has 37 drinking water supply systems taking voluntary or mandatory conservation measures. That is up from 36.
The lack of rainfall is making it difficult for TVA to keep river reservoirs full. As a result, hydroelectric power production is being cut by 50 percent.
TVA is having to purchase electricity from more expensive sources, namely from electric plants that produce electricity from fossil fuels.|This increased cost to TVA will be passed along to consumers as early as October 1, 2007.
The Jackson County Utility District issued a State of Emergency and water restrictions rules for its customers. Second time violators of these restrictions will have their water meter taken out until restrictions are lifted and fines are paid.
The State of Emergency was declared by the Red Boiling Springs Mayor and Water Commissioner. The State of Emergency was issued on July 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 8:45 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 30, 8:45 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT SAT JUN 30 2007
.UPDATE...
CONVECTION HAS DIED OFF WITH A FEW CELLS POSSIBLY MOVING INTO FAR NE
AFTER 10 PM. BELIEVE REST OF NITE WILL BE ON QUIET SIDE WITH ISOLATED
AT BEST. WILL UPDATE TO REFLECT THIS THINKING.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MAG
Hazardous weather outlook, Jun 30, 4:33 AM CST, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
533 AM CDT SAT JUN 30 2007
TNZ005>011-022>034-056>066-075-077>080-093>095-011045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
533 AM CDT SAT JUN 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING.
LOCALLY HEAVY DOWNPOURS WILL OCCUR...AND A FEW STORMS COULD
PRODUCE STRONG WINDS AND HAIL. HOWEVER...NO WIDESPREAD OR ORGANIZED
SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE
WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...IF A
THUNDERSTORM PASSES THROUGH YOUR AREA...AND PRODUCES FLOODING...WIND
DAMAGE...OR HAIL...WE ENCOURAGE YOU TO RELAY YOUR REPORT DIRECTLY
TO THE NATIONAL WEATHER SERVICE. JUST TO OUR WEB SITE AND SELECT...
SUBMIT YOUR STORM REPORT...OR CALL OUR OFFICE AT
1 800...267...8144.
19
Drought, Bedford
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Drought, Benton
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
Drought, Cannon
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Cannon forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Drought, Cheatham
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Cheatham forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Drought, Clay
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
Drought, Coffee
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coffee forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Drought, Cumberland
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Drought, Davidson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Davidson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Drought, Dekalb
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Drought, Dickson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Dickson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Drought, Fentress
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Fentress forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Drought, Giles
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Giles forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Drought, Grundy
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Drought, Hickman
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hickman forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Drought, Houston
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Houston forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
Drought, Humphreys
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Humphreys forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
The Jackson County Utility District issued a state of emergency and water restrictions rules for its customers. Second time violators of these restrictions will have their water meter taken out until restrictions are lifted and fines are paid.
The state of emergency was declared by the Red Boiling Springs Mayor and Water Commissioner. The State of Emergency was issued on July 17th.
Drought, Lawrence
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Drought, Lewis
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Lewis forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Drought, Macon
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Drought, Maury
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Maury forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Drought, Overton
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Overton forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Drought, Perry
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
Drought, Pickett
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Pickett forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Drought, Putnam
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Drought, Robertson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
Drought, Rutherford
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Rutherford forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Drought, Smith
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Drought, Stewart
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Stewart forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Drought, Sumner
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Drought, Trousdale
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Trousdale forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.392, -86.157 (the zone’s center; the record gives no point)
Drought, Van Buren
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Drought, Warren
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Warren forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Drought, Wayne
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Wayne forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
Drought, White
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Drought, Williamson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Drought, Wilson
- When
- July 1, 12:00 AM CST to 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48315, 48318, 48319, 48320, 48322, 48323, 48324, 48326, 48328, 48330, 48331, 48333, 48334, 48337, 48339, 48340, 48342, 48349, 48350, 48351, 48352, 48353, 48354, 48355, 48356, 48357, 48358, 48359, 48360, 48361, 48362, 48363, 48364, 48365, 48366, 48367, 48368, 48369, 48370.